Advanced Search
Article Contents
Article Contents

A note on quasilinear wave equations in two space dimensions

Abstract Related Papers Cited by
  • In this paper, we give an alternative proof of Alinhac's global existence result for the Cauchy problem of quasilinear wave equations with both null conditions in two space dimensions[S. Alinhac, The null condition for quasilinear wave equations in two space dimensions I, Invent. Math. 145 (2001) 597--618]. The innovation in our proof is that when applying the vector fields method to do the generalized energy estimates, we don't employ the Lorentz boost operator and only use the general space-time derivatives, spatial rotation and scaling operator.
    Mathematics Subject Classification: Primary: 35L05, 35L15; Secondary: 35L72.


    \begin{equation} \\ \end{equation}
  • [1]

    R. Agemi, Global existence of nonlinear elastic waves, Invent. Math., 142 (2000), 225-250.doi: 10.1007/s002220000084.


    S. Alinhac, The null condition for quasilinear wave equations in two space dimensions I, Invent. Math., 145 (2001), 597-618.doi: 10.1007/s002220100165.


    S. Alinhac, Temps de vie des solutions régulières des équations d'Euler compressibles axisymétriques en dimension deux, Invent. Math., 111 (1993), 627-670.doi: 10.1007/BF01231301.


    D. Christodoulou, Global solutions of nonlinear hyperbolic equations for small initial data, Comm. Pure Appl. Math., 39 (1986), 267-282.doi: 10.1002/cpa.3160390205.


    D. Christodoulou and S. Klainerman, The Global Nonlinear Stability of the Minkowski Space, vol. 41 of Princeton Mathematical Series, Princeton University Press, Princeton, NJ, 1993.


    J. Helms, Private communication via E-mail, Oct. 2014.


    L. Hörmander, Lectures on Nonlinear Hyperbolic Differential Equations, Mathématiques & Applications (Berlin) [Mathematics & Applications], 26, Springer-Verlag, Berlin, 1997.


    A. Hoshiga, The existence of global solutions to systems of quasilinear wave equations with quadratic nonlinearities in 2-dimensional space, Funkcial. Ekvac., 49 (2006), 357-384.doi: 10.1619/fesi.49.357.


    S. Klainerman, The null condition and global existence to nonlinear wave equations, in Nonlinear Systems of Partial Differential Equations in Applied Mathematics, Part 1 (Santa Fe, N.M., 1984), Lectures in Appl. Math., 23, Amer. Math. Soc., Providence, RI, 1986, 293-326.


    S. Klainerman and T. C. Sideris, On almost global existence for nonrelativistic wave equations in 3D, Comm. Pure Appl. Math., 49 (1996), 307-321.doi: 10.1002/(SICI)1097-0312(199603)49:3<307::AID-CPA4>3.0.CO;2-H.


    H. Lindblad and I. Rodnianski, The global stability of Minkowski space-time in harmonic gauge, Ann. of Math. (2), 171 (2010), 1401-1477.doi: 10.4007/annals.2010.171.1401.


    J. Metcalfe and C. D. Sogge, Global existence of null-form wave equations in exterior domains, Math. Z., 256 (2007), 521-549.doi: 10.1007/s00209-006-0083-2.


    T. C. Sideris, Delayed singularity formation in 2D compressible flow, Amer. J. Math., 119 (1997), 371-422.doi: 10.1353/ajm.1997.0014.


    T. C. Sideris, Nonresonance and global existence of prestressed nonlinear elastic waves, Ann. of Math. (2), 151 (2000), 849-874.doi: 10.2307/121050.


    T. C. Sideris and B. Thomases, Global existence for three-dimensional incompressible isotropic elastodynamics, Comm. Pure Appl. Math., 60 (2007), 1707-1730.doi: 10.1002/cpa.20196.


    T. C. Sideris and S.-Y. Tu, Global existence for systems of nonlinear wave equations in 3D with multiple speeds, SIAM J. Math. Anal., 33 (2001), 477-488.doi: 10.1137/S0036141000378966.


    S. Yang, Global solutions of nonlinear wave equations in time dependent inhomogeneous media, Arch. Ration. Mech. Anal., 209 (2013), 683-728.doi: 10.1007/s00205-013-0631-y.

  • 加载中

Article Metrics

HTML views() PDF downloads(188) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint